Alert archive / Georgia / Tornado Warnings in 2001
Tornado Warning 20, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Jun 11, 2001, 8:32 PM EDT for Ware County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2001, 8:32 PM EDT (00:32 UTC)
- Expired
- Jun 11, 2001, 9:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Ware County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 483 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KJAX 120033 TORJAX GAC299-120115- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 832 PM EDT MON JUN 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * TORNADO WARNING FOR... NORTHERN WARE COUNTY IN SOUTHEAST GEORGIA THIS INCLUDES WAYCROSS... * UNTIL 915 PM EDT * AT 823 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 10 MILES WEST OF MANOR...OR ABOUT 4 MILES NORTH OF HOMERVILLE...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 915 PM EDT... MANOR... WAYCROSS AND DEENWOOD... SUNNYSIDE... VERY LARGE HAIL IS POSSIBLE WITH THE PARENT THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. INTENSE LIGHTNING IS OCCURRING WITH THE PARENT STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. $$ HESS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jun 11, 1:45 PM EDT, 6 hours 47 minutes earlier.
Area forecast discussion, Jun 11, 1:45 PM EDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 145 PM EDT MON JUN 11 2001 CURRENTLY...STRONG LOW (REMAINS OF ALLISON) STILL SHIFTING NE...NOW JUST NW OF KMOB. WEAK WARM FRONT EXTENDS FROM LOW TO CENTRAL GA...THEN TO THE CENTRAL SC COAST. 3 MAIN TSTM AREAS...ONE JUST S OF WARM FRONT...ONE LINE NEAR KTLH...AND A SQUALL LINE EXTENDING SW FROM KPNS INTO THE GULF. TSTMS NOW BEGINNING TO POP AROUND KGNV WITH GREATER SFC HEATING. MODELS...12Z MODELS IN BETTER AGREEMENT...BOTH WITH EACH OTHER AND WITH THE POSITION AND STRENGTH OF LOW. AVN LOOKS TO BE ABOUT THE BEST. HOWEVER...ALL MODELS GRADUALLY WEAKEN LOW AS IT SHIFT OFF TO THE NE...REACHING A POINT W OF KATL BY THIS TIME TUE...THEN NEAR THE SC/NC LINE BY 18Z WED. PUBLIC...FOCI OF PRECIP WILL BE NEAR THE WARM FRONTAL BOUNDARY (WHICH WILL SHIFT N) AND ALONG LINES ORIENTED WITH BEST DYNAMICS FROM THE LOW. THIS MEANS BEST POPS WILL BE OVER THE N AND W ZONES...WITH MORE TYPICAL SUMMERTIME ACTION THE FARTHER S AND E YOU GO. WILL KEEP POPS GENERALLY ALONG SAME LINES OF PREVIOUS FCST (AND NEAR MEX GUIDANCE). EVEN THO INDIVIDUAL CELLS WILL STILL MOVE NEAR 15 KTS...A FAIRLY PROLONGED PERIOD OF RAIN OVER THE NW ZONES WILL NECESSITATE LOCALLY HEAVY RAINFALL IN THAT AREA. WITH CURRENT WATCHES SHIFTING E...WILL HAVE TO MONITOR STORMS FOR ROTATION...ESP EXTREME W AREAS. EXTENDED...PATTERN WILL SHIFT BACK TO MORE TYPICAL SUMMER TSTM REGIME BY WED AND THU. NOT MUCH CHANGE ANTICIPATED. MARINE...MODELS LATCHING ONTO WIND INCREASE IN RESPONSE TO TIGHTENING GRADIENT WITH LOW. WILL CONTINUE THE BREAK THAT WAS INSTITUTED THIS AM WITH HIGHER WINDS (AND BETTER POPS) OVER THE N LEG. WILL INTRODUCE SCEC IN N LEG EITHER LATE TUE OR TUE NIGHT. PRELIM... AMG 71/85/71/87 7745 SSI 73/85/72/88 4634 JAX 72/89/72/90 4534 GNV 70/90/71/90 3424 31 .JAX... .FL...NONE. .GA...NONE. CARROLL
In the hours before
Special weather statement, Jun 11, 7:19 PM EDT, 1 hour 13 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-120400- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 719 PM EDT MON JUN 11 2001 ...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT FOR THE SUWANNEE RIVER VALLEY IN FLORIDA AND INLAND PORTIONS OF SOUTHEAST GEORGIA... A TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT FOR THE FOLLOWING COUNTIES: IN FLORIDA...HAMILTON...COLUMBIA...SUWANNEE AND GILCHRIST. IN GEORGIA...ATKINSON...WARE...CLINCH AND ECHOLS. A LINE OF STRONG TO SEVERE THUNDERSTORMS FROM VALDOSTA SOUTHWARD TO THE NORTHEAST GULF OF MEXICO IS MOVING TO THE NORTHEAST AT 20 MPH. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. TAKE SHELTER IF THREATENING WEATHER APPROACHES YOU. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR CABLE TELEVISION FOR ANY UPDATES OR WARNINGS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:13 PM EDT | Tornado Warning | JAX | Clinch | 32 min |
| Jun 11, 8:47 PM EDT | Tornado Warning | JAX | Atkinson, Clinch | 43 min |
| Jun 11, 9:51 PM EDT | Tornado Warning | JAX | Brantley, Charlton | 39 min |
| Jun 11, 11:22 PM EDT | Tornado Warning | JAX | Echols | 38 min |
| Jun 12, 2:34 AM EDT | Tornado Warning | JAX | Echols | 41 min |
| Jun 12, 3:41 AM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols | 49 min |
| Jun 12, 4:26 AM EDT | Tornado Warning | JAX | Clinch, Ware | 64 min |
| Jun 12, 4:26 AM EDT | Tornado Warning | JAX | Echols | 64 min |
| Jun 12, 6:23 AM EDT | Tornado Warning | JAX | Echols | 52 min |
| Jun 12, 6:23 AM EDT | Tornado Warning | JAX | Clinch | 52 min |
Nearby
Tornado Warnings in Georgia, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.